Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Anyone know what this is ?
    avatar
    jaker104 posted:
    Jake first started showing trouble in the middle of July. Minor hair loss around his nose and what appeared to be blood tears from his eyes. Taken to the vet who said it was an allergy and put him on Tremidol-P (an antihistamine/ with low dose of prednisolone. He appeared to get better for the first week and then had continued hair loss from snout, hair loss on his inner upper ear, and occasional blood from eyes. Vet put him on prednisone to stop his immune response and cephilexin antibiotic to prevent infection from open lesions on his nose and in his ear. Two weeks pass and symptoms getting worse. Continued hair loss on nose, hair loss on both ears, hair loss around eyes with open lesions at all locations and a swollen tongue. Back to vet who said it appeared to be a severe allergic re-action with an auto immune response. Areas would start to scab over and just fall off. Vet took three punch samples for a biopsy. Vet wanted to just keep him on same meds and just up the dose of prednisone. In the mean time I had been researching on the internet, his behavior med which was Amitriptyline has been found to react with TRK receptors controlling immune system. He reluctantly agreed at this time to take Jake off of these (had been taking since January). Results back from biopsy, could be a drug reaction, pemphigus was considered but certain tell tales were not present, leaning towards drug reaction but not sure. Back to vet, no progress. Noting that Jake did have 4 separate tick bites (and yes he is on advantix) I asked vet to run a full tick panel, all negative. I mentioned that we could have false negative due to prednisone and seeing no improvement, plus additional bleeding from jowls, to switch antibiotic to doxicycline. We did and I think I am now a pain in the rear for the vet. He gave us the name of a specialist in Dermitology. Now seeing her at 4x's the cost, she is leaning towards a drug reaction and we kept him on pred and doxi. Bleeding had stopped from jowls and eyes while on doxi. Now another two weeks and bleeding returns, getting sores in webbing of toes and on one elbow. Off of doxi , still on prednisone and trying Atopica. Jake is being a trooper through all this but in his eyes he is asking for help. I promised him I wouldn't give up !!!

    P.S. lesions open on their own, Just wrinkling his snout to eat will cause bleeding, so no he is not scratching everything open.

    Seems to be getting worse, my 11 1/2 yr old has more energy than this poor 2 yr old.
    Reply
     
    avatar
    AMERICAN VETERINARY MEDICAL ASSOCIATION
    Ernie Ward, DVM responded:
    While it's impossible to draw any conclusions without seeing your pet, drug eruptions/reaction and immune-mediated skin disease are two prime considerations.

    Sounds like your pup is in good hands.

    Please keep us updated.

    Dr. Ernie


    Helpful Tips

    Helping Hospice Patients Keep Their PetsExpert
    Pets are an extremely important part of our lives. And this is especially true when we are at the end of our days. What could be more ... More
    Was this Helpful?
    35 of 47 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    Learn more about the AVMA

    WebMD Special Sections